Illinois, 2007

Damaging Wind in Illinois, June 27, 2007

June 27, 2007 · NWS PAH · 1 event in 1 county or zone

An isolated thunderstorm briefly reached severe levels during the peak heating of the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

An isolated thunderstorm briefly reached severe levels during the peak heating of the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 27, 1:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT WED JUN 27 2007

.DISCUSSION...
ANOTHER DAY OF SCATTERED CONVECTION SUPPORTS PERSISTENCE STRATEGY
FORECAST OF LINGERING EVENING POPS. AFTER THAT WE GET TO FOCUS MORE
ON THE INCOMING BOUNDARY...WHICH ALL MODEL RUNS HAVE SPIKED
NUMERICAL POPS THU-THU NIGHT-FRI...AND ENDED POPS NW TO SE
W/BOUNDARY DEPARTURE BY FRI NIGHT. SOUNDINGS SUGGEST CONTINUANCE OF
PRIMARY THREAT BEING HEAVY RAIN AND LIKEWISE SUPPORT SPC OUTLOOKS OF
GEN RISK THRU EVENTS END. THIS IS NOT TO SAY ISOLD HAILER/WIND IS NOT
POSSIBLE AS IN DAYS PAST BUT SHOULD BE ISOLD.

NAM MODELLING THIS AM OF NEAR TERM CONVECTION WAS NOT AS FAVORABLE
AS DAYS PAST AND SO PERSUADED A GFS LEAN THIS PACKAGE. IT HAS BEEN
FAIRLY CONSISTENT BRINGING FRONT INTO PIC LATE TONIGHT SO WE WONT
WIPE OUT POP IN ENTIRETY AFTER EVENING...ESP NORTH AND WEST. HIGH
PWS SUPPORT HPC WET FORECAST ESP THU-FRI WITH FRONT. PLAN TO
COLLABORATIVELY BLEND PEAK POPS AND END POPS FOR BEST FIT.

TEMPS END UP A BLEND OF MAV/MET MOS WITH AGAIN PERHAPS A MAV BIAS
GIVEN THE FAVOR TOWARD THE GFS SOLUTION. THIS SEEMS TO MESH WELL
WITH NEW MEX MOS AND EXTENDED PACKAGE...WHICH SHOULD BE DRY AND
REBOUNDING AGAIN IN TEMPS BY NEXT WEEK.

&&

.AVIATION...
SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED THIS AFTERNOON.
WHILE THE FORECAST OF THUNDERSTORM OCCURRENCE AT ANY ONE SPOT IS
DIFFICULT...WILL AMEND FORECASTS AS NECESSARY FOR CONVECTIVE
EVOLUTION THROUGH THE AFTERNOON. ACTIVITY IS EXPECTED TO DIMINISH
THIS EVENING AND OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. SIMILAR
TO THE PAST FEW MORNINGS...LINGERING BOUNDARY LAYER MOISTURE AND A
DECOUPLED ATMOSPHERE COULD LEAD TO THE DEVELOPMENT OF MVFR FOG LATE
TONIGHT. THE APPROACH OF A BROAD UPPER-LEVEL TROUGH AND SURFACE COLD
FRONT WILL ACT ON A VERY MOIST AND UNSTABLE BOUNDARY LAYER TO
PRODUCE SCATTERED CONVECTION ONCE AGAIN THURSDAY...MAINLY FROM MID
MORNING ON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 27, 3:25 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CDT WED JUN 27 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF THE DAY
THUNDERSTORMS IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT...BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS
NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE OF THUNDERSTORMS IS FORECAST THURSDAY THROUGH FRIDAY
EVENING. THE BEST CHANCE WILL BE ON THURSDAY AFTERNOON AND NIGHT
WHEN A WEAK COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT...THE PRIMARY THREAT
THROUGHOUT THE PERIOD WILL BE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT
HEAVY RAIN WOULD BE APPRECIATED.

DRS

The radar

The Paducah radar (KPAH), 75 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
June 27, 1:30 PM CST
Where
Saline County, 1 mi S of Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.715, -88.550

A few power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31880.